Alert archive / South Carolina / Small Craft Advisories in 2012

Small Craft Advisory 35, NWS Wilmington, NC

May 29, 2012

NWS Wilmington, NC issued this small craft advisory at May 29, 2012, 2:01 AM EDT. It took effect at May 30, 2012, 12:00 AM EDT. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
May 29, 2012, 2:01 AM EDT (06:01 UTC)
In effect from
May 30, 2012, 12:00 AM EDT
Expired
May 30, 2012, 9:50 PM EDT
In force
22 hr
Issued by
NWS Wilmington, NC

The text

As transmitted, in the capitals the NWS used until 2016.

852 
WHUS72 KILM 290601
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
201 AM EDT TUE MAY 29 2012

AMZ250-252-254-256-292000-
/O.NEW.KILM.SC.Y.0035.120530T0400Z-120530T1800Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
201 AM EDT TUE MAY 29 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM
EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM
EDT WEDNESDAY.

* WINDS AND SEAS...SOUTH WINDS 15 TO 25 KT WITH GUSTS UP TO 35 
  KT. SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
6 follow-up statements
490 
WHUS72 KILM 291820
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
220 PM EDT TUE MAY 29 2012

AMZ250-252-254-256-300500-
/O.CON.KILM.SC.Y.0035.120530T0400Z-120530T1800Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
220 PM EDT TUE MAY 29 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 2 PM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM
EDT WEDNESDAY.

* WINDS AND SEAS...SOUTH WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT.
  SEAS 5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

29
039 
WHUS72 KILM 292039
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
439 PM EDT TUE MAY 29 2012

AMZ250-252-254-256-300500-
/O.EXT.KILM.SC.Y.0035.120530T0400Z-120530T2200Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
439 PM EDT TUE MAY 29 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO
6 PM EDT WEDNESDAY...

* WINDS AND SEAS...SOUTH WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT.
  SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
570 
WHUS72 KILM 300156
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
956 PM EDT TUE MAY 29 2012

AMZ250-252-254-256-301000-
/O.CON.KILM.SC.Y.0035.120530T0400Z-120530T2200Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
956 PM EDT TUE MAY 29 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT
WEDNESDAY...

* WINDS AND SEAS...SOUTH WINDS INCREASING TO 15 TO 25 KT WITH
  GUSTS UP TO 30 KT. SEAS BUILDING TO 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

9
386 
WHUS72 KILM 300532
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
132 AM EDT WED MAY 30 2012

AMZ250-252-302200-
/O.EXT.KILM.SC.Y.0035.000000T0000Z-120531T0300Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
132 AM EDT WED MAY 30 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WINDS AND SEAS...SOUTH WINDS 20 TO 30 KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

AMZ254-256-302200-
/O.CON.KILM.SC.Y.0035.000000T0000Z-120530T2200Z/
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
132 AM EDT WED MAY 30 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* WINDS AND SEAS...SOUTH WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT.
  SEAS 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
834 
WHUS72 KILM 302138
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
538 PM EDT WED MAY 30 2012

AMZ254-256-302245-
/O.CAN.KILM.SC.Y.0035.000000T0000Z-120530T2200Z/
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
538 PM EDT WED MAY 30 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE
SMALL CRAFT ADVISORY.

$$

AMZ250-252-310300-
/O.CON.KILM.SC.Y.0035.000000T0000Z-120531T0300Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
538 PM EDT WED MAY 30 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

9
675 
WHUS72 KILM 310150
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
950 PM EDT WED MAY 30 2012

AMZ250-252-310300-
/O.CAN.KILM.SC.Y.0035.000000T0000Z-120531T0300Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
950 PM EDT WED MAY 30 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE
SMALL CRAFT ADVISORY.

$$

9

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at May 28, 10:27 PM EDT, 3 hours 34 minutes earlier.

Area forecast discussion, May 28, 10:27 PM EDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
1027 PM EDT MON MAY 28 2012

.SYNOPSIS...
TROPICAL DEPRESSION BERYL MAY BRING SUBSTANTIAL RAINFALL AND GUSTY
WINDS TO THE AREA WEDNESDAY AS IT MOVES NORTHEAST ALONG THE CAROLINA
COAST. AN UNSEASONABLY STRONG UPPER LEVEL TROUGH AND ITS ASSOCIATED
COLD FRONT MAY IMPACT THE EASTERN CAROLINAS LATE FRIDAY INTO NEXT
WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1030 PM MONDAY...THIS LATE EVENING UPDATE ADDRESSES CHANGES TO
CLOUD COVERAGE BASED ON LATEST SATELLITE AND ASOS OBSERVATIONS...AND
POP/WX BASED ON RADAR COMPOSITES. THE LATEST HRRR RUN KEEPS OUR
ENTIRE FORECAST AREA DRY OVERNIGHT. TOO MUCH INSTABILITY REMAINS
JUST ABOVE THE SURFACE FOR ME TO FEEL COMFORTABLE WITH A COMPLETELY
DRY FORECAST OVERNIGHT SO SMALL SHOWER/T-STORM CHANCES WILL BE
RETAINED SOUTH OF A LINE FROM FLORENCE...MARION...CONWAY TO
SOUTHPORT OVERNIGHT. PREVIOUS DISCUSSION FROM 730 PM FOLLOWS...

TD BERYL'S CIRCULATION CENTER REMAINS OVER SOUTH GEORGIA THIS
EVENING...SURROUNDED BY SWIRLING BANDS OF SHOWERS AND THUNDERSTORMS.
AN OUTER BAND PERHAPS PERIPHERALLY LINKED TO THE CYCLONE IS PUSHING
WEST ACROSS THE SOUTH CAROLINA PIEDMONT AND WESTERN COASTAL PLAIN.
NOCTURNAL COOLING OF THE BOUNDARY LAYER SHOULD BRING AN END TO MOST
OF OUR PRECIP CHANCES TONIGHT EXCEPT FOR LINGERING CHANCES ALONG AND
SOUTH OF A LINE FROM FLORENCE TO MYRTLE BEACH. HERE NEW SHOWERS AND
PERHAPS AN ISOLATED THUNDERSTORM ARE POSSIBLE AT ANY TIME OVERNIGHT
AS CONVECTION PREFERENTIALLY DEVELOPS ACROSS THE GEORGIA AND SOUTH
CAROLINA COASTAL WATERS AND MAY ADVECT INLAND WITH THE CYCLONIC
SOUTH TO SOUTHEAST FLOW. PRECIP CHANCES RANGE FROM 10 PERCENT AT
LUMBERTON...WHITEVILLE AND WILMINGTON...TO 20 PERCENT FROM FLORENCE
TO MARION...AND FINALLY TO 30-40 PERCENT IN THE KINGSTREE-GEORGETOWN
VICINITY.

BERYL IS CONTINUING TO ADVECT A TROPICAL AIRMASS ONSHORE ACROSS AN
INCREASINGLY TROPICAL-LIKE ATLANTIC OCEAN. THIS MEANS WE CAN EXPECT
PLENTY OF MARINE INFLUENCE WITH WELL-ABOVE NORMAL LOW TEMPERATURES
EXPECTED AGAIN TONIGHT. LOWS SHOULD ONLY FALL INTO THE LOWER 70S
WITH SOME UPPER 60S POSSIBLE INLAND. BEACHES WILL DO GOOD TO FALL
INTO THE MID 70S TONIGHT NOW THAT OCEAN WATER TEMPERATURES ARE NEAR
80 IN MANY LOCATIONS. LOW STRATUS CLOUDS ARE ALSO EXPECTED TO
DEVELOP BETWEEN 2-4 AM WITH AREAS MORE THAN 10-20 MILES INLAND FROM
THE COAST POTENTIALLY BECOMING NEARLY OVERCAST LATE TONIGHT.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 3 PM MONDAY...BERYL WILL BE MOVING UP FROM GEORGIA ON
TUESDAY AND WILL TRACK OVER CAPE FEAR ON WEDNESDAY. IT IS FORECAST
TO REMAIN A DEPRESSION WITH MAX WINDS UP TO 30 MPH MAINLY ON THE
EASTERN SIDE OF THE STORM AS IT MAKES ITS CLOSEST PASS. ALL MODELS
KEEP BERYL ON A NORTHEAST TRACK RUNNING UP THE SOUTHEAST COAST UP
TO HATTERAS AND OUT INTO THE ATLANTIC. THE ECMWF AND CMC ARE RUNNING
THE FARTHEST EAST WHILE THE NAM IS THE SLOWEST WITH THE GFS REMAINING
CLOSEST TO THE COAST. THE GFS HAS BERYL OVER HATTERAS WED NIGHT
WHILE THE NAM HAS IT JUST EAST OF HATTERAS THURS AFTN. AS BERYL
TRACKS UP THE SOUTHEAST COAST...A MID TO UPPER TROUGH WILL DIG
DOWN FROM THE NORTHERN GREAT LAKES PUSHING A COLD FRONT EAST
THROUGH THE CAROLINAS TUES NIGHT INTO WED AND HELP GUIDE BERYL OFF
TO THE NORTHEAST. THIS COLD FRONT WILL INTERACT WITH BERYL TO
PRODUCE A CONSIDERABLE AMOUNT OF PCP ACROSS THE COASTAL CAROLINAS
ON WED. LOOKS LIKE THE GREATEST PCP WILL COME AFTER MIDNIGHT ON
TUES INTO THE FIRST HALF OF WED AS COLD FRONT INTERACTS WITH
BERYL. INITIALLY EXPECT SHOWERS TO PASS ON SHORE ON TUES IN
SOUTHERLY FLOW AHEAD OF BERYL BUT AS BERYL MOVES CLOSER...DEEP
LAYER MOISTURE WILL WORK ITS WAY INTO AREA WITH PCP WATER VALUES
REACHING UP TO 2.25 INCHES IN STRONG S-SE PUSH OF ATLANTIC
MOISTURE. DEWPOINT TEMPS WILL BE AROUND 70 THROUGH WED AFTN. BERYL
WILL ALSO PRODUCE GUSTY WINDS AND COASTAL HAZARDS BUT THE EXTENT
OF THESE WILL DEPEND ON TRACK AND INTENSITY OF BERYL AS IT MOVES
NORTHEAST. DRIER AIR WILL MAKES ITS WAY INTO AREA IN DEEP NW FLOW AS
BERYL EXITS OFF TO THE NORTHEAST WED NIGHT. OVERALL EXPECT
CONSIDERABLE AMOUNT OF CLOUDS ON TUES WITH SHOWERY WEATHER
EXPECTED BUT THE MAIN EFFECTS OF BERYL WILL BE FELT ON WED OVER
THE LOCAL AREA.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
AS OF 3 PM MONDAY...DEEP SOUTHWEST FLOW THU AND FRI WILL INCREASE
THE POTENTIAL FOR DIURNAL CONVECTION ACROSS THE AREA. 5H TROUGH
DIPPING INTO THE MISSISSIPPI VALLEY FRI WILL ENHANCE DIVERGENCE
ALOFT OVER THE SOUTHEASTERN CONUS...INCREASING PRECIP COVERAGE.
SLIGHT CHANCE SEEMS REASONABLE FOR THU GIVEN THE LIMITED DYNAMICS
ALOFT AND MID LEVEL DRY AIR INDICATED BY FORECAST SOUNDINGS. DID
BUMP UP POP A LITTLE FOR FRI...BUT STILL IN THE CHANCE CATEGORY.
KEEPING INHERITED 40 POP FOR FRI NIGHT. STILL A GOOD BIT OF
UNCERTAINTY IN THE FRI/FRI NIGHT FORECAST AS THE ECMWF IS SHOWING
LESS AMPLIFICATION OF THE PATTERN ALOFT WHILE THE LATEST GFS IS MORE
AMPLIFIED AND THUS LITTLE SLOWER. EITHER SOLUTION ENDS UP WITH THE
BULK OF THE MOISTURE AND BEST DYNAMICS PASSING NORTHWEST OF THE
AREA. REGION DRYS OUT OVER THE WEEKEND UNDER DEEP WESTERLY FLOW AS
THE PATTERN ALOFT FLATTENS A LITTLE. WEAK 5H RIDGE STARTING TO BUILD
NORTH FROM THE NORTHERN GULF OF MEXICO LATE IN THE PERIOD.

TEMPERATURES WILL BE ABOVE CLIMO THU THROUGH FRI NIGHT. TIMING OF
THE COLD FRONT WILL HAVE A SIGNIFICANT IMPACT ON TEMPS SAT. AT THIS
POINT THE SLIGHTLY FASTER AND COOLER ECMWF SOLUTION IS FAVORED. IT
APPEARS THE GFS MAY BE SUFFERING FROM SOME FEEDBACK WHICH CAUSES
OVER AMPLIFICATION OF THE TROUGH...SLOWING EVERYTHING DOWN. THE
RESULT IS NEAR TO SLIGHTLY BELOW CLIMO TEMPS OVER THE WEEKEND WITH
TEMPERATURES NEAR TO SLIGHTLY ABOVE CLIMO MON.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
AS OF 00Z...THERE HAS BEEN VERY LITTLE CHANGE IN THE OVERALL
SYNOPTIC PATTERN FROM THE PAST SEVERAL DAYS. THIS TAF VALID PERIOD
EXPECT TD BERYL TO MOVE TOWARDS THE TERMINALS...BUT NO SIGNIFICANT
IMPACTS ARE EXPECTED OTHER THAN AN INCREASE IN THE COVERAGE AND
INTENSITY OF SHOWERS AHEAD OF THE SYSTEM...MAINLY LATE TOMORROW
AFTERNOON. ANY SIGNIFICANT EFFECTS SHOULD HOLD OFF UNTIL AFTER THIS
TAF VALID PERIOD.

WITH TD BERYL TO THE SOUTHWEST AND HIGH PRESSURE TO THE EAST A DEEP
SOUTHEASTERLY WIND FLOW WILL KEEP A VERY MOIST AIRMASS IN PLACE
ACROSS THE TERMINALS. MAINLY BROKEN MVFR LEVEL LOW CLOUDS WILL
CONTINUE THE ENTIRE PERIOD...ALONG WITH THE POSSIBILITY OF A BRIEF
SHOWER. IFR CEILINGS WILL BE POSSIBLE AT ALL TERMINALS WITH THE
HIGHEST CONFIDENCE AND LOWEST CEILINGS AT THE FLO/LBT TERMINALS
AFTER 07Z. THERE IS LOWER CONFIDENCE OF IFR ASSOCIATED WITH THE
SHOWER ACTIVITY AT THE COASTAL TERMINALS 09-12Z.

ANY IFR CEILINGS SHOULD RISE TO MVFR A COUPLE OF HOURS AFTER
SUNRISE. SCATTERED SHOWERS EXPECTED TERMINAL-WIDE TUESDAY...WITH
THE BEST CHANCE OF SHOWERS AT THE SOUTHERN-MOST TERMINALS IN THE
LATE AFTERNOON. SOUTHEASTERLY TO SOUTH SURFACE WINDS EXPECTED...
STRONGEST AT THE COASTAL TERMINALS.

EXTENDED OUTLOOK...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS
THROUGH THE EXTENDED PERIOD...EXCEPT WEDNESDAY WHEN NUMEROUS SHOWERS
AND SCATTERED THUNDERSTORMS ALONG WITH TEMPO IFR CONDITIONS ARE
LIKELY...ESPECIALLY AT THE COASTAL TERMINALS. CHANCE OF IFR MORNING
FOG THURSDAY MORNING.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 1030 PM MONDAY...PREVIOUS FORECAST REMAINS ON TRACK. LATEST
SEA HEIGHT OBSERVATIONS RANGE FROM 6 FT OUT AT THE FRYING PAN SHOALS
BUOY TO 3 FT AT THE NEARSHORE WRIGHTSVILLE BEACH AND SUNSET BEACH
BUOYS...WITH DOMINANT 8 SECOND SWELL. PREVIOUS DISCUSSION FROM 730
PM FOLLOWS...

TROPICAL DEPRESSION BERYL REMAINS INLAND ACROSS SOUTH GEORGIA...BUT
ITS EXPANSIVE WIND FIELD ENCOMPASSES THE CAROLINA COASTAL
WATERS...WHERE SOUTHERLY WINDS 10-15 KT ARE THE DIRECT RESULT OF THE
DEPRESSION. BERYL SHOULD MOVE VERY LITTLE THROUGH TONIGHT AND WE ARE
EXPECTING NEARLY STEADY WINDS THROUGH THE NIGHT AS A RESULT.
SCATTERED SHOWERS AND A FEW THUNDERSTORMS MAY DEVELOP OVER THE
OFFSHORE WATERS TONIGHT AND SHOULD PUSH NORTHWEST...AFFECTING MAINLY
THE WATERS SOUTH OF CAPE FEAR. COVERAGE SHOULD REMAIN AROUND 30
PERCENT EXCEPT PERHAPS A LITTLE HIGHER EAST OF WINYAH BAY AND
GEORGETOWN.

NOW THAT BERYL IS ONSHORE AND OUR WINDS ARE MUCH WEAKER THAN WERE
OBSERVED OVER THE PREVIOUS 2-3 DAYS...SEAS HAVE FINALLY FALLEN BELOW
6 FT IN ALL OF OUR 0-20 MILE COASTAL WATERS FORECAST ZONES. THE LAST
SMALL CRAFT ADVISORY WAS ALLOWED TO EXPIRE AT 6 PM...AND SEAS NO
HIGHER THAN 4-5 FT SHOULD CONTINUE THROUGH THE NIGHT...WITH A GOOD
PORTION OF THAT WAVE ENERGY IN AN 8-9 SECOND SOUTHEAST SWELL.

SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 3 PM MONDAY...EXPECT A SOUTHERLY FLOW MOST OF THE DAY
TUESDAY BETWEEN 10-15 KNOTS AS BERYL MAKES ITS WAY UP FROM GEORGIA
INTO SOUTH CAROLINA. BERYL WILL APPROACH THE AREA LATE TUES MAKING
ITS CLOSEST PASS TO THE LOCAL AREA ON WEDNESDAY. LOCAL WATERS WILL
SEE INCREASING WINDS AND SEAS FROM SOUTH TO NORTH BEGINNING AROUND
MIDNIGHT TUES NIGHT AND INCREASING THROUGH WED MORNING BEFORE
VEERING AROUND THROUGH WED AFTN BECOMING OFF SHORE AS SYSTEM LIFTS
OFF TO THE NORTHEAST BY WED NIGHT. THE INITIAL SOUTHERLY PUSH
AHEAD OF BERYL ON TUES WILL PRODUCE AN INCREASE IN SEAS FROM 2 TO
4 FT TUES MORNING UP TO 3 TO 5 FT BY TUES EVENING. THE GREATEST
INCREASE WILL COME AFTER MIDNIGHT TUES NIGHT WITH SEAS REACHING 6
TO 8 FT WITH INCREASING S-SE WINDS IN OUTER WATERS UP TO 20 TO 25
KTS. BY WED AFTN WINDS SHOULD BEGIN OFF SHORE ALLOWING NEAR SHORE
SEAS TO DIMINISH THROUGH WED NIGHT.

LONG TERM /THURSDAY THROUGH SATURDAY/...
AS OF 3 PM MONDAY...DEVELOPING SOUTH TO SOUTHWEST FLOW ACROSS THE
WATERS THU WILL INCREASE FRI AS GRADIENT TIGHTENS UP AHEAD OF
APPROACHING COLD FRONT. WINDS 10 TO 15 KT WILL INCREASE TO 15 TO 20
KT FRI WHICH COULD...GIVEN THE EXTENDED PERIOD OF SOUTHERLY
FLOW...BUILD SEAS OVER 5 FT LATE FRI. ONCE FRONT CROSSES THE
WATERS...EARLY TO MID MORNING SATURDAY...WEAK OFFSHORE FLOW
DEVELOPS. LACK OF SIGNIFICANT GRADIENT OR COLD ADVECTION WILL KEEP
OFFSHORE FLOW SAT LIGHT...AROUND 10 KT...WITH SEAS DECREASING TO 3
FT OR LESS BY THE END OF THE DAY.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

NEAR TERM...TRA
SHORT TERM...RGZ
LONG TERM...III
AVIATION...MRR
Hazardous weather outlook, May 29, 1:59 AM EDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
159 AM EDT TUE MAY 29 2012

NCZ106-108-110-300600-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-
159 AM EDT TUE MAY 29 2012

...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM 6 AM EDT THIS
MORNING THROUGH THIS EVENING...
...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.
   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ054-056-300600-
COASTAL HORRY-COASTAL GEORGETOWN-
159 AM EDT TUE MAY 29 2012

...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-300600-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
159 AM EDT TUE MAY 29 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM EDT
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-300600-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN-
159 AM EDT TUE MAY 29 2012

...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 3:13 AM EDTFlood WatchILMDarlington, Dillon, Florence, Georgetown, Horry, Marion and 2 more36 hr
May 29, 4:19 PM EDTSpecial Weather StatementILMDarlington41 min
May 29, 4:54 PM EDTRip Current StatementILMGeorgetown, Horry27 hr

Nearby

Small Craft Advisories in South Carolina, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.